Alert archive / Ohio / Small Craft Advisories in 2014

Small Craft Advisory 1, NWS Cleveland, OH

January 1, 2014

NWS Cleveland, OH issued this small craft advisory at Jan 1, 2014, 3:57 PM EST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2014, 3:57 PM EST (20:57 UTC)
Expired
Jan 3, 2014, 10:00 AM EST
In force
42 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

274 
WHUS71 KCLE 012057
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
357 PM EST WED JAN 1 2014

LEZ142>149-020500-
/O.NEW.KCLE.SC.Y.0001.140101T2057Z-140103T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
357 PM EST WED JAN 1 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST FRIDAY. 

* WINDS AND WAVES: NORTHEAST WINDS WILL INCREASE TONIGHT TO 15 TO
  25 KNOTS BY MORNING. ON THURSDAY WINDS WILL BECOME MORE
  NORTHERLY AND INCREASE TO 30 KNOTS. THERE IS A CHANCE FOR GALES
  TO 35 KNOTS. WAVES WILL INCREASE TO 5 TO 9 FEET TONIGHT...AND 6
  TO 12 FEET THURSDAY. HEAVY FREEZING SPRAY IS ALSO LIKELY DURING
  THIS TIME. WIND AND WAVES WILL BEGIN TO DECREASE BY FRIDAY
  MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
7 follow-up statements
876 
WHUS71 KCLE 020253
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
953 PM EST WED JAN 1 2014

LEZ142>149-021100-
/O.CON.KCLE.SC.Y.0001.000000T0000Z-140103T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
953 PM EST WED JAN 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

* WINDS AND WAVES: NORTHEAST WINDS WILL INCREASE TONIGHT TO 15 
  TO 25 KNOTS BY MORNING. ON THURSDAY WINDS WILL BECOME MORE 
  NORTHERLY AND INCREASE TO 30 KNOTS. THERE IS A CHANCE FOR 
  GALES TO 35 KNOTS. WAVES WILL INCREASE TO 5 TO 9 FEET 
  TONIGHT...AND 6 TO 12 FEET THURSDAY. HEAVY FREEZING SPRAY IS 
  ALSO LIKELY DURING THIS TIME. WIND AND WAVES WILL BEGIN TO 
  DECREASE BY FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
328 
WHUS71 KCLE 020946
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
446 AM EST THU JAN 2 2014

LEZ142>149-021800-
/O.CON.KCLE.SC.Y.0001.000000T0000Z-140103T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
446 AM EST THU JAN 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

* WINDS AND WAVES: TODAY...NORTHEAST WINDS WILL BACK TO THE NORTH
  AND INCREASE TO 25 TO 30 KNOTS WITH A CHANCE FOR GALES TO 35
  KNOTS. WAVES WILL INCREASE TO 6 TO 12 FEET. HEAVY FREEZING
  SPRAY IS ALSO LIKELY DURING THIS TIME. WIND AND WAVES WILL BEGIN
  TO DECREASE BY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
300 
WHUS71 KCLE 021508
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1008 AM EST THU JAN 2 2014

LEZ142>149-022300-
/O.CON.KCLE.SC.Y.0001.000000T0000Z-140103T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1008 AM EST THU JAN 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

* WINDS AND WAVES: TODAY...NORTHEAST WINDS WILL BACK TO THE NORTH
  AND INCREASE TO 25 TO 30 KNOTS. THERE IS A CHANCE WINDS TO
  REACH 35 KNOT GALES FROM THE ISLANDS TO WILLOWICK THIS
  AFTERNOON. WAVES WILL INCREASE TO 6 TO 12 FEET. HEAVY FREEZING
  SPRAY IS ALSO LIKELY DURING THIS TIME. WIND AND WAVES WILL BEGIN
  TO DECREASE BY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
451 
WHUS71 KCLE 022055
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
355 PM EST THU JAN 2 2014

LEZ142>149-030500-
/O.CON.KCLE.SC.Y.0001.000000T0000Z-140103T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
355 PM EST THU JAN 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

* WINDS AND WAVES: TODAY...NORTH WINDS OF 20 TO 30 KNOTS TONIGHT
  WILL SHIFT NORTHWEST AND SLOWLY DIMINISH FRIDAY MORNING. WAVES
  WILL AVERAGE 6 TO 12 FEET TONIGHT AND SUBSIDE FRIDAY MORNING.
  HEAVY FREEZING SPRAY IS ALSO LIKELY DURING THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
057 
WHUS71 KCLE 030322
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1022 PM EST THU JAN 2 2014

LEZ145>149-031130-
/O.EXT.KCLE.SC.Y.0001.000000T0000Z-140103T1500Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1022 PM EST THU JAN 2 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST FRIDAY.

* WINDS AND WAVES: TODAY...NORTH WINDS OF 20 TO 30 KNOTS TONIGHT 
  WILL SHIFT NORTHWEST AND SLOWLY DIMINISH FRIDAY MORNING. WAVES 
  WILL AVERAGE 6 TO 12 FEET TONIGHT AND SUBSIDE FRIDAY MORNING. 
  HEAVY FREEZING SPRAY IS ALSO LIKELY DURING THIS TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ142>144-030900-
/O.CON.KCLE.SC.Y.0001.000000T0000Z-140103T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
1022 PM EST THU JAN 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

* WINDS AND WAVES: TODAY...NORTH WINDS OF 20 TO 30 KNOTS TONIGHT 
  WILL SHIFT NORTHWEST AND SLOWLY DIMINISH FRIDAY MORNING. WAVES 
  WILL AVERAGE 6 TO 12 FEET TONIGHT AND SUBSIDE FRIDAY MORNING. 
  HEAVY FREEZING SPRAY IS ALSO LIKELY DURING THIS TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
449 
WHUS71 KCLE 030938
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
438 AM EST FRI JAN 3 2014

LEZ145>149-031500-
/O.CON.KCLE.SC.Y.0001.000000T0000Z-140103T1500Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
438 AM EST FRI JAN 3 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* WINDS AND WAVES: TODAY...NORTHEAST WINDS OF 20 TO 25 KNOTS WILL
  DIMINISH THROUGH THE MORNING. WAVES WILL SUBSIDE TO 1 TO 2 FEET
  BY EARLY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
912 
WHUS71 KCLE 031507
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1007 AM EST FRI JAN 3 2014

LEZ145>149-031615-
/O.EXP.KCLE.SC.Y.0001.000000T0000Z-140103T1500Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1007 AM EST FRI JAN 3 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 1:01 PM EST, 2 hours 56 minutes earlier.

Area forecast discussion, Jan 1, 1:01 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
101 PM EST WED JAN 1 2014

.SYNOPSIS...
A WARM FRONT ACROSS SOUTHERN OHIO WILL LIFT NORTH AND BECOME
NEARLY STATIONARY JUST SOUTH OF THE LAKE ERIE LAKE SHORE. LOW
PRESSURE OVER THE CENTRAL PLAINS WILL MOVE NORTHEAST ALONG THE
FRONT TONIGHT INTO THURSDAY. ARCTIC HIGH PRESSURE WILL SLIDE
ACROSS THE OHIO VALLEY ON FRIDAY. THE HIGH WILL BE EAST OF THE
AREA ON SATURDAY AND TEMPERATURES WILL MODERATE A LITTLE. THE NEXT
ARCTIC COLD FRONT IS DUE ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NO MAJOR CHANGES FOR THE MIDDAY UPDATE. THE POP/QPF/SNOW AMOUNT
GRADIENT WAS TIGHTENED AROUND THE ROUTE 30 CORRIDOR. THERE WILL BE
LITTLE SNOW SOUTH OF THAT AREA THIS AFTERNOON. UP NORTH...THERE
WILL LIKELY BE A LULL WHERE THE SNOW STOPS OR LIGHTENS UP FOR A
WHILE INTO THIS EVENING. THE EXCEPTION MAY BE FARTHER NORTH WHERE
THE BAROCLINIC ZONE IS BEST...AROUND ERIE PENNSYLVANIA...WHERE
ANOTHER INCH OR TWO MAY ACCUMULATE. ELSEWHERE AN INCH OR LESS FOR
THE AFTERNOON ACCUMULATION.

PREVIOUS MORNING DISCUSSION...SNOW WILL BE THE STORY FOR TODAY. A
WARM FRONT ACROSS SOUTHERN OHIO WILL LIFT NORTH THIS MORNING AND
BECOME NEARLY STATIONARY JUST SOUTH OF THE LAKE ERIE SHORELINE.
SNOW SHOWERS DEVELOPING ALONG THIS FRONT WILL BE NEARLY CONSTANT
TODAY ACROSS NORTHERN OHIO. THE SNOW SHOWERS WILL REMAIN LIGHT IN
INTENSITY...BUT GIVEN THE DURATION OF THE SHOWERS...AREAS NEAR THE
LAKE SHORE COULD SEE 2 TO 4 INCHES OF DAYTIME ACCUMULATION. LOW
PRESSURE OVER THE CENTRAL PLAINS WILL MOVE NORTHEAST ALONG THE
STATIONARY FRONT AND INTO THE OHIO VALLEY THIS AFTERNOON. AS THE
LOW APPROACHES...SNOW WILL SPREAD SOUTHWARD AND INCREASE IN
INTENSITY.

TEMPERATURES WILL BE BELOW NORMAL WITH HIGHS RANGING FROM THE
LOWER 20S NEAR THE LAKE ERIE SHORE TO THE LOWER 30S NEAR MOUNT
VERNON AND MARION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
LOW PRESSURE WILL MOVE ACROSS THE OHIO VALLEY LATE TONIGHT INTO
THURSDAY. AS THE LOW PASSES...SNOWFALL WILL INCREASE IN INTENSITY AND
SPREAD ACROSS THE ENTIRE FORECAST AREA. SNOWFALL TOTALS FROM
TONIGHT THROUGH THURSDAY NIGHT WILL RANGE FROM 4 TO 6 INCHES
ACROSS WESTERN OHIO TO 8 TO 10 INCHES ACROSS EXTREME NORTHEAST
OHIO AND NORTHWEST PENNSYLVANIA. LOCALLY HEAVIER AMOUNTS ARE POSSIBLE
ACROSS THE HIGHER TERRAIN OF NORTHWEST PENNSYLVANIA. ALTHOUGH THE
STORM TOTAL ACCUMULATIONS SEEM IMPRESSIVE...THE SNOW IS FALLING
OVER A 36 HOUR PERIOD. SINCE IT IS FALLING OVER SUCH A LONG
PERIOD...THE ACCUMULATIONS DO NOT MEET OUR WINTER STORM WARNING
CRITERIA. HOWEVER...WE HAVE ISSUED A WINTER WEATHER ADVISORY FOR
OUR AREA DUE TO THE PROLONGED PERIOD OF SNOW AND WINDY CONDITIONS.

AS THE LOW EXITS THE AREA ON THURSDAY IT WILL DRAG A COLD FRONT
ACROSS THE AREA. WINDS WILL SHIFT TO THE NORTH BEHIND THE FRONT
AND BECOME GUSTY. THE GUSTY NORTHERLY WINDS WILL PROVIDE ADDED
MOISTURE FROM LAKE ERIE AND ENHANCE SNOWFALL RATES AND
ACCUMULATIONS IN NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. THE
GUSTY WINDS MAY ALSO CAUSE NEAR WHITE OUT CONDITIONS DUE TO
BLOWING AND DRIFTING SNOW.

NORTHERLY WINDS WILL ALSO PROVIDE A REINFORCING BLAST OF COLD
CANADIAN AIR. TEMPERATURES WILL DROP INTO THE SINGLE DIGITS BY
THURSDAY NIGHT. ADDITIONALLY...WIND CHILLS WILL DROP WELL BELOW
ZERO WITH THE GUSTY WINDS.

LAKE EFFECT SNOW WILL KICK IN LATE THURSDAY NIGHT INTO FRIDAY AS
THE LOW MOVES EAST. THERE IS STILL SOME QUESTION AS TO HOW STRONG
THE LAKE EFFECT WILL BE.  850MB TEMPERATURES ARE FORECAST TO BE
AROUND -20 C...WHICH MEANS EXTREME INSTABILITY OVER THE LAKE.
HOWEVER...MOISTURE WILL BECOME SOMEWHAT LIMITED AS THE COLD DRY
CANADIAN AIR FILTERS IN. SOME MODELS ARE HINTING AT A LAKE HURON
CONNECTION WHICH WOULD INCREASE THE MOISTURE SOURCE AND ALLOW FOR
HIGHER SNOWFALL ACCUMULATIONS. WE WILL CONTINUE TO MONITOR THIS
POTENTIAL OVER THE NEXT 24 HOURS.

HIGH PRESSURE WILL MOVE INTO THE AREA FROM THE WEST ON FRIDAY.
WINDS WILL SHIFT BACK TO THE SOUTHWEST AS THE HIGH MOVES EAST AND
EFFECTIVELY CUT OFF THE LAKE EFFECT.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
UPPER LEVEL RIDGE WILL BUILD EAST ACROSS THE EASTERN UNITED STATES
FOR SATURDAY ALLOWING FAIRLY LARGE SURFACE HIGH PRESSURE TO SETTLE
IN OVER THE EAST COAST. ENJOY IT WHILE IT LASTS BECAUSE THE BOTTOM
IS EXPECTED TO DROP OUT FOR EARLY NEXT WEEK AS SOME OF THE STRONGEST
COLD AIR IS FORECAST TO MOVE INTO THE REGION BY ALL OF THE LONG
RANGE MODELS. AS UPPER LEVEL RIDGE MOVES EAST OF THE AREA BY
SUNDAY...LARGE OR SHOULD I SAY MASSIVE POLAR LOW SLIDES SOUTH TOWARD
EASTERN CANADA AND THE UNITED STATES BY MONDAY. UPPER LEVEL LOW WILL
MOVE GRADUALLY EAST TO THE EAST COAST BY WEDNESDAY BUT WILL KEEP
EXTREME COLD AIR ADVECTION GOING OVER THE FORECAST AREA.

MODELS ARE STARTING TO COME INTO AGREEMENT WITH THE DEVELOPMENT OF A
LOW PRESSURE SYSTEM THAT WILL MOVE NORTHEAST ALONG THE COLD FRONT
SUNDAY AT THE SURFACE. THE STORM SYSTEM IS EXPECTED TO INTENSIFY AS
IT MOVES INTO THE REGION. WARM AIR ADVECTION WILL TAKE PLACE OVER
THE EASTERN UNITED STATES AHEAD OF THE STORM SYSTEM AS UPPER LEVEL
TROUGH BECOMES NEGATIVELY TILTED OVER THE EAST AS WELL. AS WARM AIR
INTERACTS WITH THE ARCTIC AIR PLUNGING SOUTH...POTENTIAL EXISTS FOR
RAPID INTENSIFICATION OF THE LOW.  IT MAY BE POSSIBLE THAT THE
MODELS JUST HAVE NOT CAUGHT ON TO THE INTENSIFICATION YET. SOME OF
THE BIGGEST STORMS FOR THIS AREA ORIGINATE OUT OF THE GULF COAST
REGION WHEN AN EXTREME COLD AIR OUT BREAK TAKES PLACE.

EVEN THOUGH WE DO SEE A BIT OF A RECOVERY IN TEMPERATURES UP NEAR
THE FREEZING MARK SATURDAY...AND IN THE EAST ON SUNDAY...THE BOTTOM
IS EXPECTED TO DROP OUT ON MONDAY. AS ARCTIC AIR SPILLS INTO THE
REGION SUNDAY NIGHT INTO MONDAY...CONDITIONS COULD POSSIBLY BECOME
REALLY NASTY. THE FRONT AND LOW PRESSURE SYSTEM ON SUNDAY COULD HAVE
THE POTENTIAL TO BRING SOME SIGNIFICANT SNOW AND DANGEROUSLY COLD
WIND CHILLS TO THE ENTIRE FORECAST AREA. ADDED TO THAT WILL BE GUSTY
WINDS WITH THE STORM SYSTEM PRODUCING BLOWING AND DRIFTING SNOW.

THEN...AS LOW PRESSURE MOVES EAST WITH THE ARCTIC FRONT...WE ARE NOT
DONE YET. THE SYNOPTIC SNOW WILL TRANSITION INTO A LAKE EFFECT SNOW
EVENT. THE POTENTIAL EXISTS WITH LAKE TEMPERATURES IN THE LOWER 30S
AND LAKE WIDE OPEN FOR SOME INTENSE LAKE EFFECT SNOW BANDS. 850 MB
TO LAKE SURFACE TEMPERATURE DIFFERENCE WILL REACH EXTREME BY MONDAY
AND TUESDAY. THE ONLY PROBLEM IS THE SHEAR THAT DEVELOPS.  IF THE
FLOW BECOMES BETTER ALIGNED THAN CURRENTLY EXPECTED THEN WE WILL
INDEED SEE SOME HEAVY LAKE EFFECT SNOW.  PLUS...WITH WINDS EXPECTED
TO INCREASE WITH THE LOW AND THEN THE HIGH BUILDING IN...ANY SNOW ON
THE GROUND OR FALLING WILL TURN INTO A NASTY MESS.

THE BOTTOM LINE IS...STAY TUNED FOR WHAT COULD BE A BIG STORM FOR
THE AREA FOR EARLY NEXT WEEK.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
WIDE BAND OF IFR SNOW ACROSS NORTHERN OHIO FROM THIS MORNING AND
EARLY AFTERNOON WILL BE PUSHING NORTH THIS AFTERNOON. IT MAY OR
MAY NOT CLEAR OUT OF ERIE...BUT MOST OTHERS WILL SEE A MVFR TO VFR
AFTERNOON. ONLY FLY IN THE OINTMENT IS A 1200 FOOT DECK THAT HAS
RECENTLY DEVELOPED ACROSS THE LAKESHORE LOCATIONS WITH THE
NORTHEAST FLOW. NOT SURE AS TO HOW LONG THIS WILL STICK AROUND.
AS LOW PRESSURE TRACKS OUT OF THE SOUTHERN PLAINS AND TO THE OHIO
VALLEY FOR THURSDAY...SNOW WILL RETURN THIS EVENING AND OVERNIGHT
AND LAST WELL INTO OR THROUGH THURSDAY. SNOW INTENSITY WILL BE
GREATER THAN THE SNOW WE JUST HAD AND EXPECT VSBYS TO BE UNDER A
MILE FOR SEVERAL HOURS. WINDS WILL BE NORTHEAST...BUT SHIFT MORE
NORTHERLY FOR THURSDAY AND PICK UP. SPEEDS OF 15 TO 20 KNOTS
SUSTAINED CAN BE EXPECTED FOR THURSDAY.

.OUTLOOK...IFR CONDITIONS WILL LINGER IN SNOW SHOWERS LATE
THURSDAY INTO THURSDAY NIGHT...ESPECIALLY FROM CLE/MFD EAST. NON-
VFR CONDITIONS WILL RETURN SATURDAY NIGHT INTO SUNDAY WITH SNOW
SHOWERS ACCOMPANYING THE NEXT COLD FRONT.

&&

.MARINE...
A WARM FRONT WILL CONTINUE TO LIFT TO JUST SOUTH OF THE LAKE THIS
MORNING AND BECOME NEARLY STATIONARY AS LOW PRESSURE MOVES NORTHEAST
ALONG THE FRONT. A TROUGH WILL EXTEND NORTHWEST FROM THE LOW THIS
EVENING OVER THE LAKE. THE GRADIENT ASSOCIATED WITH THE LOW PRESSURE
SYSTEM WILL WEAKEN TODAY ALONG THE STATIONARY FRONT AND THEN
INCREASE CONSIDERABLY TONIGHT. EXPECTING SMALL CRAFT ADVISORY COULD
BE DROPPED LATER THIS MORNING FOR A FEW HOURS BUT WILL NEED TO BE
HOISTED LATER TONIGHT. WINDS DO NOT RELAX UNTIL FRIDAY NIGHT AND I
WOULD EXPECT WAVES TO SUBSIDE WELL BELOW SMALL CRAFT ADVISORY AT
THAT TIME. WAVES MAY REGENERATE BY SATURDAY MORNING AND CAUSE SMALL
CRAFT CONDITIONS OUT TOWARD THE OPEN WATERS DURING THE DAY AND OVER
THE REST OF THE NEARSHORE SATURDAY NIGHT INTO SUNDAY MORNING WHEN
THEY RELAX ONCE AGAIN.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL 1 AM EST FRIDAY FOR OHZ011>014-
     020>023-031>033-038-089.
     WINTER WEATHER ADVISORY UNTIL 4 PM EST THURSDAY FOR OHZ003-
     006>010-017>019-027>030-036-037-047.
PA...WINTER WEATHER ADVISORY UNTIL 1 AM EST FRIDAY FOR PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK/SCHEPEL
NEAR TERM...KOSARIK/SCHEPEL
SHORT TERM...SCHEPEL
LONG TERM...LOMBARDY
AVIATION...OUDEMAN
MARINE...LOMBARDY
Hazardous weather outlook, Jan 1, 6:51 AM EST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
651 AM EST WED JAN 1 2014

OHZ011>014-020>023-031>033-038-089-PAZ001>003-021200-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
651 AM EST WED JAN 1 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

THE POTENTIAL EXISTS FOR ANOTHER MAJOR WINTER STORM TO AFFECT THE
LOCAL AREA SUNDAY THROUGH TUESDAY. AN ARCTIC COLD FRONT WITH THE
COLDEST AIR IN QUITE SOME TIME IS EXPECTED TO MOVE EAST ACROSS THE
AREA ON SUNDAY WHILE LOW PRESSURE MOVES NORTHEAST ALONG THE FRONT.
THE STORM WILL BRING WITH IT SNOW TO THE AREA FOLLOWED BY LAKE
EFFECT SNOW MONDAY INTO TUESDAY. THE ARCTIC AIR MASS ALONG WITH
GUSTY WINDS COULD ALSO BRING SOME DANGEROUSLY COLD WIND CHILLS TO
THE AREA AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>010-017>019-027>030-036-037-047-021200-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
651 AM EST WED JAN 1 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

THE POTENTIAL EXISTS FOR ANOTHER MAJOR WINTER STORM TO AFFECT THE
LOCAL AREA SUNDAY THROUGH TUESDAY. AN ARCTIC COLD FRONT WITH THE
COLDEST AIR IN QUITE SOME TIME IS EXPECTED TO MOVE EAST ACROSS THE
AREA ON SUNDAY WHILE LOW PRESSURE MOVES NORTHEAST ALONG THE FRONT.
THE STORM WILL BRING WITH IT SNOW TO THE AREA FOLLOWED BY LAKE
EFFECT SNOW MONDAY INTO TUESDAY. THE ARCTIC AIR MASS ALONG WITH
GUSTY WINDS COULD ALSO BRING SOME DANGEROUSLY COLD WIND CHILLS TO
THE AREA AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-021200-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
651 AM EST WED JAN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE POTENTIAL EXISTS FOR ANOTHER MAJOR WINTER STORM TO AFFECT THE
LOCAL AREA SUNDAY THROUGH TUESDAY. AN ARCTIC COLD FRONT WITH THE
COLDEST AIR IN QUITE SOME TIME IS EXPECTED TO MOVE EAST ACROSS THE
AREA ON SUNDAY WHILE LOW PRESSURE MOVES NORTHEAST ALONG THE FRONT.
THE STORM WILL BRING WITH IT SNOW TO THE AREA FOLLOWED BY LAKE
EFFECT SNOW MONDAY INTO TUESDAY. THE ARCTIC AIR MASS ALONG WITH
GUSTY WINDS COULD ALSO BRING SOME DANGEROUSLY COLD WIND CHILLS TO
THE AREA AS WELL. THE POTENTIAL ALSO EXISTS FOR HEAVY FREEZING
SPRAY FROM LARGE WAVES AND GUSTY WINDS.

LOMBARDY

In the hours before

Local storm report, Jan 1, 10:44 AM EST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1044 AM EST WED JAN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     SNOW             EUCLID                  41.62N  81.49W
01/01/2014  M4.0 INCH        CUYAHOGA           OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1400086

KO
Local storm report, Jan 1, 11:20 AM EST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1120 AM EST WED JAN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             SPRINGBOR 3NW           41.82N  80.43W
01/01/2014  M5.5 INCH        CRAWFORD           PA   CO-OP OBSERVER

            24 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1400087

BM
Local storm report, Jan 1, 11:21 AM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1121 AM EST WED JAN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     SNOW             MUNROE FALLS            41.12N  81.43W
01/01/2014  M2.4 INCH        SUMMIT             OH   CO-OP OBSERVER

            24 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1400088

BM
Local storm report, Jan 1, 11:36 AM EST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1136 AM EST WED JAN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             SHEFFIELD LAKE          41.49N  82.09W
01/01/2014  M4.0 INCH        LORAIN             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1400089

BM
Local storm report, Jan 1, 3:07 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
307 PM EST WED JAN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     SNOW             ERIE AIRPORT            42.08N  80.18W
01/01/2014  M2.2 INCH        ERIE               PA   TRAINED SPOTTER

            6 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1400090

BM
Local storm report, Jan 1, 3:12 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
312 PM EST WED JAN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             SHAKER HTS              41.47N  81.56W
01/01/2014  M5.0 INCH        CUYAHOGA           OH   SNOW SPOTTER

            24 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1400091

BM

Nearby

Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.